Date: December 14, 2010
Description: Benzonatate (Tessalon) is a prescription co
These capsules are very attractive to young children and there have been reports of accidental ingestion which can lead to overdose and possibly death. Overdose has been reported in children younger than 2 years of age when as little as 1-2 capsules have been ingested. Signs and symptoms of overdose can appear rapidly and death can occur within a few hours. Signs and symptoms to be aware of:
Have this product?: The FDA is recommending that you keep the medication in a child-resistant container and store it out of reach of children. Call Poison Control (1-800-222-1222) and seek medical attention immediately if child is suspected to have ingested this medication.
To learn more visit: http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm236928.htm and http://www.fda.gov/Drugs/DrugSafety/ucm236651.htm
The recall presented here has been obtained directly from the U.S. Food and Drug Administration (FDA) is a division of the Department Health and Human Services and is responsible for monitoring medications, biological products, medical devices, food, cosmetics, and products that emit radiation.
Be sure to like, comment and share Babies 411 content with your friends to help keep babies healthy and safe.
Author : Diba Tillery RN, BSN, IBCLC, CPST